Wildfire, San Bernardino
- When
- August 15, 10:50 AM PST to August 18, 1:00 PM PST
- Where
- San Bernardino County, 4 mi E of Yucaipa
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Named the Wildwood Canyon Fire, this wildfire burned 200 acres of state park and national forest land before being fully contained. No property was damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Named the Wildwood Canyon Fire, this wildfire burned 200 acres of state park and national forest land before being fully contained. No property was damaged.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 15, 8:30 AM PST, 2 hours 20 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 930 AM PDT FRI AUG 15 2003 .SYNOPSIS...MONSOONAL MOISTURE WILL REMAIN ENTRENCHED ACROSS SOUTHWEST CALIFORNIA INTO THE WEEKEND...WITH SOME DRYING SUNDAY INTO NEXT WEEK. THIS WILL BRING AFTERNOON AND EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS WITH GREATEST COVERAGE EXPECTED TODAY AND SATURDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE. OTHERWISE...CONTINUED WARM TO HOT AND HUMID. .DISCUSSION...DIFFICULTY WITH THE MIRAMAR SOUNDING DATA THIS MORNING. MANDATORY LEVELS INDICATE LESS MOISTURE AVAILABLE BUT SLIGHTLY MORE UNSTABLE. ALMOST NO WIND IS INDICATED UP THROUGH 25K FT. SURFACE PRESSURE GRADIENTS ALMOST NIL TO SLIGHTLY OFFSHORE. SOME RAIN REPORTED IN THE BOULEVARD AREA THIS MORNING...OTHERWISE QUIET. MADE SOME CHANGES TO THE ZONE FORECAST TO REMOVE REFERENCES TO MORNING CONVECTION. LOOKS LIKE A VERY WARM AND UNCOMFORTABLY HUMID DAY EVERYWHERE. ABUNDANT DEBRIS CLOUDS FROM EARLIER CONVECTION OVER THE DESERTS SHOULD HELP TO INHIBIT CONVECTION FOR AWHILE...BUT IF IT THINS ENOUGH...THUNDERSTORMS SHOULD POP IN THE MOUNTAINS AND DESERTS AND WILL LIKELY MOVE VERY LITTLE DUE TO LACK OF FLOW IN THE ATMOSPHERE. ANY THUNDERSTORMS THAT DO DEVELOP COULD BE FLASH FLOOD PRODUCERS...BUT CONFIDENCE IS LOW THAT THERE WILL BE ENOUGH SURFACE HEATING...SO WIDESPREAD CONVECTION IS IN QUESTION. HAVE OPTED NOT TO ISSUE A FLOOD WATCH AT THIS TIME...AND REDUCED RISK LEVELS SLIGHTLY IN THE UPDATED HYDROLOGIC OUTLOOK FOR THE NEXT TWO DAYS ACROSS THE MTNS AND DESERTS. SAN...NONE.
CAZ042-043-048-050-055>058-060>062-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT FRI AUG 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EARLY EVENING. LOCALLY HEAVY RAINFALL WITH FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS AND DESERTS EACH AFTERNOON AND EARLY EVENING.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369450.